[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.157.73. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 30, 1905

UREMIC DERMATITIS.

JAMA. 1905;XLV(27):2018. doi:10.1001/jama.1905.02510270024011
Abstract

Chiari of Prague1 recently reported an interesting case of chronic nephritis with stomatitis and pharyngitis, enteritis and dermatitis (akne et impetigo cachectica). From the results of his careful anatomic study, gross and microscopic, Chiari reaches the conclusions that the different inflammations mentioned were of the same etiology, namely, uremic, and caused by the toxic action of urinary poisons on the mucous membranes involved and on the skin. The degree of dermatitis was unusually severe in this case, which was one of granular atrophy of the kidney following chronic nephritis. Various authors have described cutaneous eruptions in connection with uremia, and the occurrence of enteritis in this condition is well known, but the correlation of these processes as essentially of the same toxic origin seems to be a new departure of interest to clinicians and pathologists. The question as to the exact chemical nature of the substance or substances causing

First Page Preview View Large
First page PDF preview
First page PDF preview
×